MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. FLAIR ENDOVASCULAR STENT GRAFT

BARD PERIPHERAL VASCULAR, INC. FLAIR ENDOVASCULAR STENT GRAFT
Catalog Number FAF08050
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/07/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The device has been returned for evaluation.The investigation is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that post endovascular stent deployment, the delivery system allegedly became stuck on the covered stent during retraction; therefore, the stent within the vessel was further dilated with a pta balloon, creating room, and allowing the delivery system to be removed without incident.However, after the delivery system was removed, the patient reportedly experienced native vein extravasation proximal to the deployed stent; therefore, another stent was deployed stopping the bleeding and completing the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
The device history records have been reviewed with special attention to the subassemblies, material review reports, raw material testing, manufacturing process, and quality control inspection.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint that has been reported for this corporate lot number to date.Visual/microscopic inspection: the delivery system was returned.The safety clip was missing upon receipt of the sample.The tuohy borst adapter was tight, pinned to the handle and the two-way stop cock was opened.The stent graft was found to be released and was not returned with the delivery system.The inner guidwire lumen was exposed at the distal end.The atraumatic tip was still attached.The pusher however appeared to be slightly bent.Several kinks were noted in the exposed guidewire lumen.The outer catheter was noted to be bent 171 mm from the strain relief.No other anomalies were noted.Functional/performance evaluation: the sample was returned; however, functional/performance evaluation could not be performed as the conditions of use could not be recreated.Medical records review: medical records were not provided; therefore, a review could not be performed.Image/photo review: images/photos were not provided; therefore, a review could not be performed.Conclusion: the investigation was inconclusive for any retraction issues, as the returned device did not demonstrate damage consistent with retraction issues and the conditions of use could not be recreated.Additionally, no images were provided to demonstrate the event.The root cause could not be determined based upon available information.It was unknown whether procedural issues contributed to the event.Labeling review: the current ifu (instructions for use) states: stent graft size selection: special care must be taken to ensure that the appropriate size flair endovascular stent graft is selected.The stent graft body diameter should be approximately 1 mm larger than the synthetic av access graft diameter.The distal end of the flared configuration devices are approximately 4 mm larger in diameter than the body section.Precautions: faulty placement techniques may lead to failure in stent graft deployment.Do not kink the delivery system.The delivery system can function only after the red safety clip has been pulled off and the tuohy-borst valve is loosened.This should not be done until the stent graft is positioned across the lesion and is ready to be deployed.The safety and effectiveness of this device have not been established when used around a tight bend in a looped av graft.It is recommended to access the av graft at the venous side of the av graft or at the apex.Potential complications and adverse events: delivery system specific events that could be associated with clinical complications include bond joint failures, detachment of parts, incompatibility with accessory devices, premature deployment, inaccurate deployment, failure to deploy, high deployment forces, delivery system kinking, no visibility under fluoroscopy, inability to track to target location, and blood leakage from delivery system (hemostasis).(b)(4).The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description

Brand Name
FLAIR ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key6220232
Report Number2020394-2016-01224
Device Sequence Number16393328
Product Code MIH
UDI-Device Identifier04049519008837
UDI-Public(01)04049519008837(17)181211(10)ANZL1175
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
P060002/S002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/12/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/11/2018
Device Catalogue NumberFAF08050
Device Lot NumberANZL1175
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/28/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/12/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/03/2017
Supplement Report FDA Received Date03/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age41 YR
Patient Weight73